Alert archive / New Jersey / Special Marine Warnings in 2009
Special Marine Warning 45, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at Jul 7, 2009, 4:39 PM EDT. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2009, 4:39 PM EDT (20:39 UTC)
- Expired
- Jul 7, 2009, 5:45 PM EDT
- In force
- 66 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Jul 7, 2:44 PM EDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jul 7, 2:44 PM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 244 PM EDT TUE JUL 7 2009 .SYNOPSIS... A COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT AND MOVE OFFSHORE ON WEDNESDAY. HIGH PRESSURE WILL MOVE IN THURSDAY AND WILL REMAIN ACROSS THE AREA THROUGH FRIDAY. HIGH PRESSURE WILL MOVE OFFSHORE OVERNIGHT FRIDAY INTO SATURDAY. A COLD FRONT WILL MOVE ACROSS THE AREA SATURDAY NIGHT INTO SUNDAY. THE FRONT MOVES OUT TO SEA MONDAY BEFORE HIGH PRESSURE MOVES INTO THE AREA FOR TUESDAY. && .NEAR TERM /THROUGH TONIGHT/... A PRETTY STRONG JET MAX MOVING THROUGH THE AREA LATE THIS AFTERNOON HAS HELPED TO PRODUCE SOME WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ALONG A COLD FRONT THAT IS ALSO MOVING ACROSS THE AREA. THESE WILL CONTINUE INTO THE EARLY EVENING HOURS, BUT SHOULD DIMINISH SOON AFTER SUNDOWN AS THE AFTERNOON INSTABILITY WANES. SKIES WILL TRY TO CLEAR OUT OVERNIGHT AS THE FRONT MOVES THROUGH, BUT WE WILL LIKELY REMAIN PARTLY CLOUDY THROUGH MUCH OF THE NIGHT. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY/... THE COLD FRONT WILL MOVE OFFSHORE ON WEDNESDAY, HOWEVER, THE MID/UPPER LEVEL TROUGH WILL REMAIN CLOSE TO THE AREA WITH A SHORT WAVE MOVING THROUGH THE AREA LATE IN THE DAY. THIS WILL HELP TO KEEP A CHANCE/SLIGHT CHANCE OF SHOWERS/THUNDERSTORMS, MAINLY ACROSS OUR NORTHERN SECTIONS OF THE CWA. THESE SHOWERS/THUNDERSTORMS WILL DIMINISH AFTER SUNDOWN AS DAYTIME HEATING IS LOST. BY THURSDAY, HIGH PRESSURE WILL BEGIN TO NOSE ITS WAY DOWN FROM THE NORTHWEST, AND EVEN THOUGH THE MID/UPPER TROUGH REMAINS CLOSE TO THE AREA, WE DO NOT EXPECT MUCH IN THE WAY OF PRECIPITATION FOR THURSDAY. ON FRIDAY, THE HIGH PRESSURE WILL BE IN FULL CONTROL OF THE WEATHER AND SHOULD PRODUCE MOSTLY CLEAR SKIES AND COMFORTABLE TEMPERATURES. TEMPERATURES OVER THE NEXT SEVERAL DAYS ARE EXPECTED TO BE A FEW DEGREES BELOW NORMAL. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... THE HIGH PRESSURE THAT DOMINATED THE AREA ON FRIDAY WILL MOVE OFFSHORE ON FRIDAY NIGHT, SETTING UP A RETURN FLOW ON SATURDAY. A FAIRLY STRONG THICKNESS RIDGE WILL BE BUILDING ACROSS THE AREA SATURDAY, AND WITH THE RETURN FLOW, SATURDAY SHOULD WARM UP NICELY. A COLD FRONT WILL APPROACH THE AREA OVERNIGHT SATURDAY, SO THIS WILL BE THE MOST LIKELY TIME PERIOD FOR SHOWER OR THUNDERSTORM ACTIVITY. HOWEVER, WITH THE AFTERNOON INSTABILITY AND ANY PRE-FRONTAL TROUGH DEVELOPMENT AHEAD OF THE FRONT, THERE COULD BE SOME AFTERNOON SHOWERS OR THUNDERSTORMS ON SATURDAY. HOWEVER, THE BEST CHANCE WILL BE OVERNIGHT WITH THE PASSAGE OF THE COLD FRONT. THE COLD FRONT WILL PASS THROUGH EARLY ON SUNDAY MORNING, SO THERE WILL BE A CHANCE OF PRECIPITATION EARLY IN THE DAY SUNDAY, BUT BY AFTERNOON, SHOWER ACTIVITY SHOULD BE DIMINISHING, BEFORE MOVING OUT COMPLETELY OVERNIGHT SUNDAY. BEHIND THE FRONT, FOR MONDAY AND INTO TUESDAY, DRIER/COOLER TEMPERATURES WILL BE MOVING INTO THE AREA. THE TEMPERATURES IN THE EXTENDED WILL START OUT ABOVE NORMAL, ESPECIALLY SATURDAY, BUT AFTER THE FRONT MOVES THROUGH ON SUNDAY, TEMPERATURES ARE EXPECTED TO RETURN TO BELOW NORMAL FOR MONDAY INTO TUESDAY. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... VFR CONDS ARE EXPECTED TO CONTINUE AT THE TAF SITES, OUTSIDE OF ANY SHWRS/TSTMS. THE BEST CHC OF TSRA WILL BE AT THE NRN TAF SITES, MAINLY FOR KABE AND KRDG. AT THESE LOCATIONS, HAVE INDICATED SHRA AND CB, AS THE TSTMS APPEAR TO BE BYPASSING THE AIRPORTS ATTM. FURTHER S, WILL NOT INDICATE ANY SHWRS OR TSRA AS CHCS ARE MUCH SMALLER. EXPECT ANY THREAT OF SHOWERS OR STORMS TO BE OVER BY EVENING. OTHERWISE, VFR CONDS WILL CONTINUE INTO TOMORROW, WITH SW WIND BECOMING MORE WLY AND EVENTUALLY NWLY TONIGHT. WINDS HAVE BECOME A BIT GUSTY, WITH SPEEDS AS HIGH AS 15-20 KT IN A FEW LOCATIONS AND THIS SHUD CONTINUE AS WELL, OF COURSE WITH SOME HIGHER GUSTS AROUND ANY TSTMS. OUTLOOK... A PERSISTENT UPPER LOW ACROSS THE AREA WILL REMAIN THROUGH THE MIDWEEK. WE CANT NOT RULE OUT SOME INSTABILITY SHOWERS/TSTMS, BUT PROBS ARE LOW AND EXPECT MOST OF THE TIME TO BE DRY WITH VFR CONDS. UPR LOW PULLS OUT THURSDAY WITH CONTINUED VFR AND GENLY QUIET WX. && .MARINE... OVERALL, A QUIET PD IS EXPECTED ON THE AREA WATERS, OUTSIDE OF ANY SHWRS/TSTMS THIS AFTN/EVENING AND AGAIN TOMORROW. WK SFC HIGH PRES WILL BE OVER THE REGION, BUT A PERSISTENT UPR LOW WILL GENLY KEEP A NLY FLOW THROUGH MIDWEEK. SLY WINDS WILL BECOME MORE NLY OVERNIGHT AND REMAIN THAT WAY THROUGH MIDWEEK. NO SCA FLAGS ARE EXPECTED FOR AT LEAST THE NEXT FEW DAYS. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...ROBERTSON/AGNELLO NEAR TERM...ROBERTSON/AGNELLO SHORT TERM...ROBERTSON/AGNELLO LONG TERM...ROBERTSON/AGNELLO AVIATION...NIERENBERG MARINE...NIERENBERG
Hazardous weather outlook, Jul 7, 11:26 AM EDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1126 AM EDT TUE JUL 7 2009 ANZ450-NJZ001-007>010-012>015-PAZ054-055-061-062-081530- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-MERCER-CARBON-MONROE-LEHIGH-NORTHAMPTON- 1126 AM EDT TUE JUL 7 2009 ...SEVERE THUNDERSTORM WATCH 559 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ430-431-451>455-DEZ001>004-MDZ008-012-015-019-020-NJZ016>027- PAZ060-067>071-081530- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-BERKS-CHESTER-MONTGOMERY-BUCKS-DELAWARE- PHILADELPHIA- 1126 AM EDT TUE JUL 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...DELAWARE BAY WATERS...NORTHEAST MARYLAND...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 7, 11:14 AM EDT, 5 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1114 AM EDT TUE JUL 7 2009 NJZ001-071615- SUSSEX NJ- 1114 AM EDT TUE JUL 7 2009 ...A STRONG THUNDERSTORM WILL AFFECT SUSSEX COUNTY... AT 1113 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES SOUTHEAST OF MONTAGUE...MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR HIGHLAND LAKE AND VERNON VALLEY AROUND 1130 AM. EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS STORM. NIERENBERG
Special weather statement, Jul 7, 1:08 PM EDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 108 PM EDT TUE JUL 7 2009 NJZ020-026-071815- COASTAL OCEAN NJ-OCEAN NJ- 108 PM EDT TUE JUL 7 2009 ...A STRONG THUNDERSTORM WILL AFFECT OCEAN COUNTY... AT 108 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES SOUTH OF TOMS RIVER...MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR BARNEGAT...HARVEY CEDARS AROUND 115 PM AND BARNEGAT LIGHT AROUND 130 PM. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM ALONG WITH VERY HEAVY DOWNPOURS. EXPECT FREQUENT LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. TFG
Special weather statement, Jul 7, 1:51 PM EDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 151 PM EDT TUE JUL 7 2009 PAZ061-062-069-071845- BUCKS PA-LEHIGH PA-NORTHAMPTON PA- 151 PM EDT TUE JUL 7 2009 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN BUCKS...LEHIGH AND NORTHAMPTON COUNTIES... AT 149 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES SOUTH OF LEHIGHTON...MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR SCHNECKSVILLE...NEFFS AROUND 200 PM...NORTHAMPTON...COPLAY AROUND 215 PM...STEUBEN...BATH AROUND 230 PM...PALMER HEIGHTS AND WILSON AROUND 245 PM. WIND GUSTS TO 40 MPH AND HAIL ARE POSSIBLE WITH THIS STORM. EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS STORM. PLEASE GO INDOORS AT THE FIRST SIGN OF THREATENING WEATHER. TFG
Special weather statement, Jul 7, 3:41 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 341 PM EDT TUE JUL 7 2009 NJZ013-014-072045- EASTERN MONMOUTH NJ-WESTERN MONMOUTH NJ- 341 PM EDT TUE JUL 7 2009 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MONMOUTH COUNTY... AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF SANDY HOOK...MOVING EAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR SANDY HOOK AROUND 400 PM. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM ALONG WITH HEAVY RAIN. EXPECT LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. TFG
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 2:29 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Mercer, Somerset, Warren | 61 min |
| Jul 7, 3:25 PM EDT | Special Marine Warning | PHI | 20 min | |
| Jul 7, 3:53 PM EDT | Special Marine Warning | PHI | 52 min |
Nearby
Special Marine Warnings in New Jersey, 2009Every special marine warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.